Alert archive / Missouri / Flash Flood Watches in 2014
Flash Flood Watch 4, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood watch at Sep 9, 2014, 3:50 PM CDT for 8 counties in Missouri; Adams County, Brown County, Pike County, Illinois. It took effect at Sep 9, 2014, 4:00 PM CDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2014, 3:50 PM CDT (20:50 UTC)
- In effect from
- Sep 9, 2014, 4:00 PM CDT
- Expired
- Sep 10, 2014, 12:00 PM CDT
- In force
- 20 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- None
Counties Adams County, IL, Brown County, IL, Pike County, IL, Audrain County, MO, Knox County, MO, Lewis County, MO, Marion County, MO, Monroe County, MO, Pike County, MO, Ralls County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 136 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.8 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1542 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -239 m²/s²
- 0-3 km storm-relative helicity
- -74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
564 WGUS63 KLSX 092050 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 350 PM CDT TUE SEP 9 2014 ILZ095>097-MOZ018-019-027-101200- /O.NEW.KLSX.FF.A.0004.140909T2100Z-140910T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ADAMS IL-BROWN IL-PIKE IL-KNOX MO-LEWIS MO-MARION MO- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 350 PM CDT TUE SEP 9 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN WEST CENTRAL ILLINOIS...ADAMS IL...BROWN IL AND PIKE IL. IN NORTHEAST MISSOURI...KNOX MO...LEWIS MO AND MARION MO. * THROUGH WEDNESDAY MORNING * SEVERAL ROUNDS OF THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS TONIGHT. THE HEAVIEST RAINFALL WILL BE SOMEWHAT HIT AND MISS THIS EVENING...AND AFTER A LATE EVENING LULL IT WILL BECOME MORE WIDESPREAD DURING THE PREDAWN HOURS. RAINS OF 2 TO 3 INCHES CAN BE EXPECTED IN SOME AREAS. * HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER STREAMS AND RIVERS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOOD WATERS. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && $$ TRUETT
3 follow-up statements
669 WGUS63 KLSX 100010 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 710 PM CDT TUE SEP 9 2014 MOZ026-034>036-042-101200- /O.EXA.KLSX.FF.A.0004.000000T0000Z-140910T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SHELBY MO-MONROE MO-RALLS MO-PIKE MO-AUDRAIN MO- INCLUDING THE CITIES OF...BOWLING GREEN...MEXICO 710 PM CDT TUE SEP 9 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CENTRAL MISSOURI AND NORTHEAST MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN CENTRAL MISSOURI...AUDRAIN MO. IN NORTHEAST MISSOURI...MONROE MO...PIKE MO...RALLS MO AND SHELBY MO. * UNTIL 7 AM CDT WEDNESDAY * SEVERAL ROUNDS OF THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS TONIGHT. THE HEAVIEST RAINFALL WILL BE SOMEWHAT HIT AND MISS THIS EVENING...AND AFTER A LATE EVENING LULL IT WILL BECOME MORE WIDESPREAD DURING THE PREDAWN HOURS. RAINS OF 2 TO 3 INCHES CAN BE EXPECTED IN SOME AREAS. * HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER STREAMS AND RIVERS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOOD WATERS. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && $$ ILZ095>097-MOZ018-019-027-101200- /O.CON.KLSX.FF.A.0004.000000T0000Z-140910T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ADAMS IL-BROWN IL-PIKE IL-KNOX MO-LEWIS MO-MARION MO- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 710 PM CDT TUE SEP 9 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI... INCLUDING THE FOLLOWING COUNTIES...IN WEST CENTRAL ILLINOIS... ADAMS IL...BROWN IL AND PIKE IL. IN NORTHEAST MISSOURI...KNOX MO...LEWIS MO AND MARION MO. * UNTIL 7 AM CDT WEDNESDAY * SEVERAL ROUNDS OF THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS TONIGHT. THE HEAVIEST RAINFALL WILL BE SOMEWHAT HIT AND MISS THIS EVENING...AND AFTER A LATE EVENING LULL IT WILL BECOME MORE WIDESPREAD DURING THE PREDAWN HOURS. RAINS OF 2 TO 3 INCHES CAN BE EXPECTED IN SOME AREAS. * HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER STREAMS AND RIVERS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOOD WATERS. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && $$ CVKING
583 WGUS63 KLSX 100830 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 330 AM CDT WED SEP 10 2014 ILZ095>097-MOZ018-019-026-027-034>036-042-101700- /O.EXT.KLSX.FF.A.0004.000000T0000Z-140910T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ADAMS IL-BROWN IL-PIKE IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO- MONROE MO-RALLS MO-PIKE MO-AUDRAIN MO- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN... MEXICO 330 AM CDT WED SEP 10 2014 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL NOON CDT TODAY... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF WEST CENTRAL ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN WEST CENTRAL ILLINOIS...ADAMS IL... BROWN IL AND PIKE IL. IN MISSOURI...AUDRAIN MO...KNOX MO... LEWIS MO...MARION MO...MONROE MO...PIKE MO...RALLS MO AND SHELBY MO. * UNTIL NOON CDT TODAY * THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS INTO THE MORNING. ADDITIONAL RAINFALL IN EXCESS OF 2 INCHES WITH LOCALLY HIGHER AMOUNTS CAN BE EXPECTED ON TOP OF WHAT HAS ALREADY FALLEN ACROSS THE AREA. * HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER STREAMS AND RIVERS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && $$ CARNEY
396 WGUS63 KLSX 101658 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 1158 AM CDT WED SEP 10 2014 ILZ095>097-MOZ018-019-026-027-034>036-042-101800- /O.EXP.KLSX.FF.A.0004.000000T0000Z-140910T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ADAMS IL-BROWN IL-PIKE IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO- MONROE MO-RALLS MO-PIKE MO-AUDRAIN MO- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN... MEXICO 1158 AM CDT WED SEP 10 2014 ...FLASH FLOOD WATCH WILL EXPIRE AT NOON CDT TODAY... THE FLASH FLOOD WATCH FOR PORTIONS OF WEST CENTRAL ILLINOIS AND MISSOURI WILL EXPIRE AT NOON CDT TODAY. NUMEROUS AREAL FLOOD WARNINGS REMAIN IN EFFECT UNTIL 6:00 PM CDT ACROSS THE REGION. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Sep 9, 3:39 PM CDT, 11 minutes earlier.
Area forecast discussion, Sep 9, 3:39 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
339 PM CDT Tue Sep 9 2014
.SHORT TERM: (Through Late Tonight)
Issued at 335 PM CDT Tue Sep 9 2014
Overall scenario for tonight should be for scattered storms
continuing along old outflow over northern sections of the CWA
this evening, with hit and miss storms elsewhere dissipating with
loss of heating. Then, main wave of convection that forms over the
mid-Missouri Valley this evening should then roll east, with
southern fringes of the MCS sweeping across northern sections of
CWA primarily during the predawn hours.
Heavy rain threat remains the primary concern for tonight for
northern sections of the CWA. While main focus for heavy rain and
flash flooding appears to be north of our FA where intense forcing
of the low level jet is forecast, persistently active outflow from
just north of STL metro to near IRK is becoming more of a concern.
With a gradual increase of storms noted in this area over the last
hour or so, and with this uptick expected to continue for several
more hours as AMS continues to destabilize with late day heating, the
outflow should intensify, with additional development then possible
during the evening before southern portion of the expected MCS
pushes into the region during the predawn hours. With this possible
scenario in mind, will be issuing a flash flood watch for areas
along and north of a IRK-PPQ line for tonight. This may be a bit
pesimistic, but with the source air that will be fueling the
storms currently exhibiting MUCAPES of 3000-4000 J/KG over eastern
KS and w MO, along with pwats of over 2 inches, storms will be
very effective rain-makers.
Severe weather threat will also mimic aforementioned convective trends,
with some threat of damaging winds and perhaps hail with the
stronger storms in our north this evening, with an additional wind
threat with the MCS during the overnight hours.
Working on completing forecast package and will issue ASAP.
Complete discussion...including latest long range
thinking...coming up a bit later.
Truett
.&&
.AVIATION: (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1130 AM CDT Tue Sep 9 2014
Scattered convection continues to develop near UIN just northeast
of warm front extending from just north of IRK southeast to just
north of STL. There will likely be more widely scattered
convection this afternoon further south as the atmosphere
destabilizes due to daytime heating which could impact the other
taf sites as well. May include VCTS at the other taf sites with a
tempo group for TSRA in the UIN taf this afternoon. New convective
development is expected tonight as a strong swly low level jet
develops over eastern KS, northwest MO and southwest IA. This will
likely lead to a convective complex which will develop across IA
and drop southeastward into UIN and COU late tonight, then
eventually make it into the St Louis metro area by early morning
as it gradually weakens. S-sely surface winds will continue this
afternoon and tonight, then veer around to a swly direction
Wednesday morning ahead of an approaching cold front.
Specifics for KSTL: There may be isolated to widely scattered
showers/storms late this afternoon as the atmosphere continues to
destabilize due to daytime heating. May include VCTS in the STL
taf late this afternoon. Weakening nocturnal convection will
likely drop southeastward into the STL area Wednesday morning. A
final round of stronger convection should impact STL late
Wednesday afternoon as a strong cold front moves southeastward
through the area. S-sely surface wind can be expected this
afternoon and tonight, then veer around to a swly direction on
Wednesday as a cold front approaches.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLASH FLOOD WATCH through Wednesday morning FOR Knox MO-Lewis MO-
Marion MO.
IL...FLASH FLOOD WATCH through Wednesday morning FOR Adams IL-Brown
IL-Pike IL.
&&
WFO LSXHazardous weather outlook, Sep 9, 5:22 AM CDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 522 AM CDT TUE SEP 9 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 522 AM CDT TUE SEP 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS MUCH OF THE AREA TODAY...AND THUNDERSTORMS ARE LIKELY TONIGHT. SOME OF THE STORMS MAY BE SEVERE...PRIMARILY ACROSS PARTS OF NORTHEAST AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. DAMAGING WIND IS THE PRIMARY THREAT. LARGE HAIL IS ALSO POSSIBLE THOUGH LESS LIKELY. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE TONIGHT...PRIMARILY OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE AREA ON WEDNESDAY AHEAD OF A STRONG COLD FRONT. SOME OF THE STORMS COULD BE SEVERE WEDNESDAY AFTERNOON AND WEDNESDAY EVENING...WITH DAMAGING WINDS THE PRIMARY SEVERE WEATHER THREAT. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WEDNESDAY AND WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. CARNEY
In the hours before
Special weather statement, Sep 9, 10:01 AM CDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1001 AM CDT TUE SEP 9 2014 ILZ058-059-097-099-091545- GREENE IL-JERSEY IL-MACOUPIN IL-PIKE IL- 1001 AM CDT TUE SEP 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR GREENE...NORTHWESTERN MACOUPIN AND NORTHEASTERN JERSEY COUNTIES IN SOUTHWEST ILLINOIS...AND SOUTHEASTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS UNTIL 1045 AM CDT... AT 959 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF BELLEVIEW...OR 13 MILES SOUTHEAST OF PITTSFIELD...MOVING SOUTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WHITE HALL... ROODHOUSE... CARROLLTON... ATHENSVILLE... GREENFIELD... KEMPER... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. GKS
Special weather statement, Sep 9, 3:35 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 335 PM CDT TUE SEP 9 2014 ILZ059-099-100-MOZ061-092115- JERSEY IL-MACOUPIN IL-MADISON IL-ST. CHARLES MO- 335 PM CDT TUE SEP 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ST. CHARLES... WESTERN MADISON...SOUTHERN MACOUPIN AND JERSEY COUNTIES UNTIL 415 PM CDT... AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JERSEYVILLE...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GODFREY... ALTON... GRANITE CITY... WOOD RIVER... BETHALTO... PONTOON BEACH... WEST ALTON... BRIGHTON... SHIPMAN... HARTFORD... THIS STORM WILL AFFECT CONFLUENCE STATE PARK AND HORSESHOE LAKE STATE PARK. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 4:43 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Ralls | 32 min |
| Sep 9, 8:20 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 40 min |
| Sep 9, 8:59 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 46 min |
Nearby
Flash Flood Watches in Missouri, 2014Flash Flood Watches in Illinois, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.